MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINE IV INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINE IV INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 329420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7240669; medical device expiration date: 2022-10-31; device manufacture date: 2017-08-28.Medical device lot #: 7121840; medical device expiration date: 2022-05-31; device manufacture date: 2017-05-01.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd micro-fine¿ iv insulin syringe that the needles break or "crooks" when injecting into the skin or when recapping the needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: customer returned photos of a 1ml syringe.Customer states that the needles break or "crooks" when injecting into the skin or when recapping the needle.The attached photos were examined and no bent or broken cannula was observed.A review of the device history record was completed for batch# 7121840.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications [(b)(4)] noted that did not pertain to the complaint.Bd was not able to duplicate or confirm the customer¿s indicated failure.

Brand Name
BD MICRO-FINE IV INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8401471
Report Number1920898-2019-00232
Device Sequence Number13966575
Product Code FMF
UDI-Device Identifier30382903294207
UDI-Public30382903294207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329420
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;